A 24-year-old male asked:
Disclaimer

is there gained risk of seizures from bupropion(150) when using with escitalopram(5mg) and interferons (for multiple sclerosis)? i taking all of them.

3 doctor answers
Dr. Steve Choi
21 years experience Family Medicine
No interactions: No known interactions with all three medications together.
Answered on Aug 29, 2014
1
1 thank
Dr. Dariush Saghafi
32 years experience Neurology
Yes there is: Escitalopram can increase toxic effects of bupropion which means increasing its ALREADY basline risk of causing seizures. The beta interferon does not increase seizure risk alone or in combination with anything. Buproprion dose should be kept to a minimum if no other alternative exists to treat the same clinical problem.
Answered on Aug 29, 2014
1
1 comment
1
1 thank
Dr. Dariush Saghafi
32 years experience Neurology
Provided original answer
Here is the literature support for the reaction between escitalopram and bupropion: http://www.drugs.com/drug-interactions/lexapro-with-wellbutrin-1013-565-440-203.html Bupropion by itself can cause seizures. When combined with escitalopram that risk increases. I'm afraid any other opinions which suggest there is no interaction between these 2 are not accurate. Interferons in the mix are OK.
Aug 29, 2014
Dr. Bennett Machanic
51 years experience Neurology
THEORETICAL: Risk of seizure activity is likely minimal, as your dosing is certainly not excessive. If you do have MS, risk of seizure activity is roughly about 6-7%, and this should NOT be accentuated by your medications. As an aside, there is likely no real risk of seizure activity from an interferon, but have mainly phased out in favor of newer oral agents. Check your calcium and vitamin D levels.
Answered on Sep 7, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old male asked:
Dr. David Lipkin
51 years experience Internal Medicine
Possibly: According to several databases it's safe with your medication but information on its safety with ginko and other supplements was not easy to establish ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Michael Finkelstein
36 years experience Internal Medicine
No: No not an unusual combination. I'd confirm with your pmd however.
1
1 thank
A 66-year-old female asked:
Dr. Bahman Omrani
16 years experience Pain Management
Depends: Depending on the specific nature of the side effects you are experiencing your prescribing doctor may decide to stop, temporarily discontinue, or adju ... Read More
1
1 thank
A 48-year-old member asked:
Dr. Yash Khanna
56 years experience Family Medicine
MS and AVONEX (interferon beta 1a): Avonex (interferon beta 1a) is often prescribed for ms.Side effects are mild1 flu like symptoms, headache and muscle pain are the most common side eff ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month